CSN Login
Members Online: 6

Synthoid ~ Update

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

LOL, you put the jinx on my good fortune.....just kidding, I knew it was coming soon.

Went to have the port flushed and also visit the ENT for my routine scope, poke and probe. Everything is looking good there, nothing out of the norm, all systems go, EEEEEEEE.

But as you all know, my ENT is my lead MD. He has been monitoring my TSH levels, and since my TSH level has went up every CBC for the last 18 months, and now for the last few above 5 (5.6 two weeks ago).

I started Synthoid myself today, 25MCG as mentioned above. I'll try that for 60 days and then retest, unless I have some reaction.

Maybe this will help with the fatigue that I have had for several months now.

BTW, for my fishing buds on here...I posted some new grouper photos from last Saturday's trip to the Skyway - Tampa Bay in my expressions.

Best,
John

MarineE5
Posts: 751
Joined: Dec 2005

John,

I'm in the same boat as you, well sort of, I'm not a fisherman per say. Now and again, anyway, I am currently working with my family Doctor to find the correct dose to help me with the TSH level and fatigue issue. I have recently done the bloodwork and will see where the TSH falls this time. I started off with 50 MCG of Levothroxin, a generic brand of the Syntoid. I am taking 75 MCG now.

Enjoy your fishing and leave some for the other fishermen/women : )

My Best to You and Everyone Here

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

I am 8 weeks post treatment today and all i want to do is sleep or sit down. Might I still be under the effect of Radiation and Chemo, or should I consider some type of thyroid support?

I see my ENT on the 15th for a CT scan of my neck.

Thanks

Mike

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

From what I have read, mainly from the survivors on here, is it'll show up sometime between 12 - 24 months. But that doesn't necessarily mean you will have it happen to you. Just a large portion that have had the radiation to that area as we have, it will show up in.

As for your situation, I'd say you are very early in the process...if at all. For you, I'd say what you are going through is very common. Your body is still healing from the batlle and war on cancer that you have just put it through. Another is the lack of food and nutrition that you have probably been getting and still less than before.

One indicatior that they monitor is from your CBC (blood testing). It's the TSH number, normal range is somewehre around .4 - 4.0 or .5 to 5.0. But also there are other indicators they go by.

Mine TSH levels started increasing from around 1.2 July 2009, to 5.6 a few weeks ago. My radiologist says that more than likely once it starts going, it won't recover.

But treating it is very easy, and usually without much for problems.

Best,
John

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

It's probably still what your body went thru from rads and chemo. I was the same way for months and my thyroid is fine. I am still very fatigued, but at least I have energy to do some things now, and i just come home and collapse.

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

Thats what happens to me Sweet. I am back to work, and trying to work full time. I am at work now and as I type this all I want to do is fall asleep. I went back to work on the 29 of Nov. Maybe I am pushing the full time thing to quickly??

I went to bed last night at 7:45, but was falling asleep in my chair at home as early as 6pm.

It sucks , but at least I feel like a productive member of society now.

BTW this picture of you looks great. I would never know by looking at it you are fighting the good fight.

GOOD FOR YOU!!

Mike

ratface's picture
ratface
Posts: 1238
Joined: Aug 2009

what you are feeling now is normal. Don't rush into more medication and let the blood tests be your guide. They will catch it if the numbers indicate it. I'm a year post and still go to bed by 9-930 every night.

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

I guess I am just going to have to accept that I am going to be tired for quite some time to come.

Thanks ratface

Mike

MarineE5
Posts: 751
Joined: Dec 2005

All the others have mentioned that you are reacting normal and that is spot on. My Radiation Oncologist told me that we can have fatigue issues for as long as one year or even longer after treatment.

As mentioned above, the blood work will tell you if there are issues with the thyroid. I was roughly 5 1/2 years out of treatment before my thyroid started acting up. I am now working with my family Doctor to find the right dose for me.

Being 2 months out of treatment and working full time is pretty darn good in my opinion. I didn't get back to full time until about 7 months afterwards, but I was looking for a new job as well.

My Best to You and Everyone Here

rozaroo
Posts: 667
Joined: Apr 2010

I guess that is why my Oncologist mentioned the lengthy duration it takes to recover from
treatment. He sure said it like it is & he is right on the money.Now that the weather is
colder here it takes all of my energy just to warm up. I truly feel for you all who are working full time & trying to recoupe from this terrible disease.God bless each & everyone
of you.

Hondo's picture
Hondo
Posts: 5744
Joined: Apr 2009

John that is great news, I like the everything looks good reports. Yep almost 2 years it is about time for the thyroid problems to start kicking in. Can’t wait for that fishing trip and to talk and laugh about some of what we went through and still being here.

All the best

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

Check out my expressions photos, last Saturday at the Skyway, mouth of Tampa Bay....

Hondo's picture
Hondo
Posts: 5744
Joined: Apr 2009

Now that is rubbing it in John, leave a few in water for when I get there
That’s what I call a good fishing day

Thanks and keep fishing

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

Well, the Syntroid didn't work out that well for the eight days I was on it, at this time.

As mentioned above, my TSH levels have been progressing upward for several months, 5.6 last reading.

I started the Synthroid Friday Dec, 10th...

Well I have some knee problems and had to get some X-Rays etc...on the PA taking my Blood Pressure (BP), she asked if I had high BP. Ummm, not normally, it's a little high normal I guess...usually running in the 130/80 range with a pulse in the 78 - 80 range, she read it at 167/95 with my pulse over 90.

So when I got home after getting a cortisone injection in the knee I must add, LOL. I broke out the BP machine and started monitoring it, this was around Wednesday or Thursday.

Well, even at rest, my BP never dropped below 160+/95+, sometimes the bottom over 100, and the pulse even at rest was always over 90.

So we called the MD and he had me to stop the Synthroid last Friday, Dec. 17.

Since, my pulse has returned to normal for me 72 - 80, and just this morning, the BP was at 132/74 and pulse was 72. It takes several days to start working, same with getting it out of your system.

I guess even though I was on the minimum of .25MCG, it was still more than I need. So I guess somewhere down the road we'll address it again. I'm not having nearly the issues from the Thyroid as I was from the Synthroid.

But, it was working, I had to have a blood test that same Friday (Dec. 17), my TSH was 2.84.

Best,
John

Hondo's picture
Hondo
Posts: 5744
Joined: Apr 2009

.

Hondo's picture
Hondo
Posts: 5744
Joined: Apr 2009

Taking Synthroid can cause a lot of problems in different people with their heart and PB, glad to got it before it cause any other problems.

Take Care and Merry Christmas to you and your Wife

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network